Dextromethorphan Overdose

Treating a Dextromethorphan Overdose

If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication that is absorbed into the bloodstream. Naloxone, an antidote used for opioid overdoses, may be used in some cases.
 
In addition, treatment may involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive care for a dextromethorphan overdose may include:
 
  • Monitoring blood pressure
  • Using sedative medications if agitation occurs
  • Administering medications to control seizures, if needed.
 
It is important that you seek medical attention immediately if you believe that you may have overdosed on this medication.
5 Tips to Keep a Cold at Bay

Dextromethorphan Medication Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.